ADHD

Question
Posted by: frustrated | 2012/05/03

Q.

medication seems to loose effectiveness

I am a 62 yr old female with an IQ in the top 2% but find that the body seems to get used to the medication which then , of course, does not seem to work as well as it did when I was originally diagnosed. Age 55. I would like to know if this is the usual finding or not and what your recomenddation would be. Ritaln 30mg LA first thing in the morning . Only other meds are citalopram and estrofem
Thank you

Expert's Reply

A.

ADHD Expert

Dear Frustrated,

It is common for one's body to become used to any medication and not be as effective as it once was. Typically doses should be monitored on a six monthly basis and re-evaluated if necessary.

In these instances, it is recommended to speak with your prescribing doctor about the efficacy of your current dosage and allow him/her to determine the best course of action.

I am not familiar at all with the other two medications you have mentioned and therefore cannot comment on them.

Kind regards,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
user comments

C.

Posted by: ADD/ADHD Expert | 2012/05/07

Dear Frustrated,

It is common for one's body to become used to any medication and not be as effective as it once was. Typically doses should be monitored on a six monthly basis and re-evaluated if necessary.

In these instances, it is recommended to speak with your prescribing doctor about the efficacy of your current dosage and allow him/her to determine the best course of action.

I am not familiar at all with the other two medications you have mentioned and therefore cannot comment on them.

Kind regards,
Delia

Reply to ADD/ADHD Expert
Posted by: Linus | 2012/05/03

Well for someone who claims to be in the top 2% IQ you are not presenting much common sense  and besides you don''t even mention what type of IQ test that you scored in the top 2%....It''s normal that your body will get used to medication and that it will have less effect on you over time  try going back to your prescribing doctor as he is the only one who can advise  alternatively find another doctor who can give another opinion...

Reply to Linus

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.